Alert archive / Colorado / Red Flag Warnings in 2015
Red Flag Warning 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 6, 2015, 4:58 AM MDT for 5 counties in Colorado. It took effect at Apr 6, 2015, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2015, 4:58 AM MDT (10:58 UTC)
- In effect from
- Apr 6, 2015, 12:00 PM MDT
- Expired
- Apr 6, 2015, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Park County, CO
The radar
The Denver radar (KFTG), 57 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 11.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4483 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
289 WWUS85 KBOU 061058 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 458 AM MDT MON APR 6 2015 .LOW RELATIVE HUMIDITY AND VERY WARM AND GUSTY WINDS WILL COMBINE TOGETHER WITH DRY FUELS TO POTENTIALLY PRODUCE CRITICAL WILDLAND FIRE BEHAVIOR ACROSS EASTERN DOUGLAS...ELBERT AND LINCOLN COUNTIES IN EAST CENTRAL COLORADO THIS AFTERNOON. FOR THESE REASONS A RED FLAG WARNING HAS BEEN ISSUED FOR FIREWEATHER ZONES 241...246 AND 247. THE WARNING WILL BE IN EFFECT FROM 12 NOON TODAY TO 6 PM MDT THIS EVENING. COZ241-246-247-061900- /O.NEW.KBOU.FW.W.0005.150406T1800Z-150407T0000Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 458 AM MDT MON APR 6 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR VERY WARM AND GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIREWEATHER ZONES 241...246 AND 247... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR VERY WARM AND GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH WILL BE IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 241...246 AND 247. * TIMING...NOON TODAY TO 6 PM MDT THIS EVENING. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. CRITICAL CONDITIONS WILL MOST LIKELY EXIST DURING THE LATTER HALF OF THE AFTERNOON WHEN WINDS ARE LIKELY TO BE AT THEIR STRONGEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY...AND VERY WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BAKER
3 follow-up statements
908 WWUS85 KBOU 061654 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1054 AM MDT MON APR 6 2015 .LOW RELATIVE HUMIDITY AND VERY WARM AND GUSTY WINDS WILL COMBINE TOGETHER WITH DRY FUELS TO POTENTIALLY PRODUCE CRITICAL WILDLAND FIRE BEHAVIOR ACROSS EASTERN DOUGLAS...ELBERT...LINCOLN...AND PARK COUNTIES IN EAST CENTRAL COLORADO THIS AFTERNOON. FOR THESE REASONS A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONES 214...241...246 AND 247. THE WARNING WILL BE IN EFFECT FROM 12 NOON TODAY TO 6 PM MDT THIS EVENING. COZ214-070000- /O.EXA.KBOU.FW.W.0005.150406T1800Z-150407T0000Z/ CENTRAL AND SOUTHEAST PARK COUNTY- 1054 AM MDT MON APR 6 2015 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONE 214...PARK COUNTY. THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 214. * TIMING...NOON TODAY TO 6 PM MDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * IMPACTS...WARM AND GUSTY SOUTHWEST WINDS AND DRY CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. CRITICAL CONDITIONS WILL MOST LIKELY EXIST DURING THE LATTER HALF OF THE AFTERNOON WHEN WINDS ARE LIKELY TO BE AT THEIR STRONGEST. TEMPERATURES WILL ONLY REACH INTO THE MID TO UPPER 50S BUT WITH INCREASED WINDS AND LOWER RELATIVE HUMIDITIES COMBINED WITH DRY FUELS INCLUSION IN WARNING WAS WARRANTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY...AND VERY WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ241-246-247-070000- /O.CON.KBOU.FW.W.0005.150406T1800Z-150407T0000Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 1054 AM MDT MON APR 6 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 214..246...AND 247. * AFFECTED AREA...FIRE WEATHER ZONES 241...246 AND 247. * TIMING...NOON TODAY TO 6 PM MDT THIS EVENING. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. CRITICAL CONDITIONS WILL MOST LIKELY EXIST DURING THE LATTER HALF OF THE AFTERNOON WHEN WINDS ARE LIKELY TO BE AT THEIR STRONGEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY...AND VERY WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
562 WWUS85 KBOU 061934 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 134 PM MDT MON APR 6 2015 .LOW RELATIVE HUMIDITY AND WARM AND GUSTY WINDS WILL COMBINE TOGETHER WITH DRY FUELS TO POTENTIALLY PRODUCE CRITICAL WILDLAND FIRE BEHAVIOR ACROSS EASTERN DOUGLAS...ELBERT...LINCOLN...AND PARK COUNTIES IN EAST CENTRAL COLORADO THIS AFTERNOON. FOR THESE REASONS A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONES 214...241...246 AND 247. THE WARNING WILL BE IN EFFECT FROM 12 NOON TODAY TO 6 PM MDT THIS EVENING. .LOW RELATIVE HUMIDITIES AS WELL AS GUSTY WINDS COMBINED WITH DRY FUELS WILL BRING ANOTHER THREAT OF CRITICAL FIRE WEATHER BEHAVIOR TOMORROW AFTERNOON FOR ELBERT...LINCOLN AND EASTERN DOUGLAS COUNTIES. FOR THIS REASON A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THESE AREAS FROM NOON TUESDAY UNTIL 6 PM MDT TUESDAY EVENING. COZ241-246-247-070345- /O.NEW.KBOU.FW.A.0002.150407T1800Z-150408T0000Z/ /O.CON.KBOU.FW.W.0005.000000T0000Z-150407T0000Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 134 PM MDT MON APR 6 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 241...246 AND 247 ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 241...246 AND 247 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT TUESDAY AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 241...246 AND 247. * TIMING...NOON TODAY TO 6 PM MDT THIS EVENING FOR RED FLAG WARNING. THEN NOON TOMORROW TO 6 PM MDT TOMORROW FOR FIRE WEATHER WATCH. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. CRITICAL CONDITIONS WILL MOST LIKELY EXIST DURING THE LATTER HALF OF THE AFTERNOON WHEN WINDS ARE LIKELY TO BE AT THEIR STRONGEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY...AND VERY WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ214-070000- /O.CON.KBOU.FW.W.0005.000000T0000Z-150407T0000Z/ CENTRAL AND SOUTHEAST PARK COUNTY- 134 PM MDT MON APR 6 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONE 214...PARK COUNTY * AFFECTED AREA...FIRE WEATHER ZONE 214. * TIMING...NOON TODAY TO 6 PM MDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * IMPACTS...WARM AND GUSTY SOUTHWEST WINDS AND DRY CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. CRITICAL CONDITIONS WILL MOST LIKELY EXIST DURING THE LATTER HALF OF THE AFTERNOON WHEN WINDS ARE LIKELY TO BE AT THEIR STRONGEST. TEMPERATURES WILL ONLY REACH INTO THE MID TO UPPER 50S BUT WITH INCREASED WINDS AND LOWER RELATIVE HUMIDITIES COMBINED WITH DRY FUELS INCLUSION IN WARNING WAS WARRANTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY...AND VERY WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
609 WWUS85 KBOU 070016 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 616 PM MDT MON APR 6 2015 .THE RED FLAG WARNING FOR FIRE WEATHER ZONES 214...241...246 AND 247 HAS EXPIRED. .A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY FOR FIRE WEATHER ZONES 241...246 AND 247 FROM NOON UNTIL 6 PM MDT TUESDAY EVENING. LOW RELATIVE HUMIDITIES AS WELL AS GUSTY WINDS COMBINED WITH DRY FUELS WILL BRING ANOTHER THREAT OF CRITICAL FIRE WEATHER BEHAVIOR TUESDAY AFTERNOON FOR ELBERT...LINCOLN AND EASTERN DOUGLAS COUNTIES. COZ241-246-247-070830- /O.EXP.KBOU.FW.W.0005.000000T0000Z-150407T0000Z/ /O.CON.KBOU.FW.A.0002.150407T1800Z-150408T0000Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 616 PM MDT MON APR 6 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 241...246 AND 247... ...RED FLAG WARNING HAS EXPIRED AT 6 PM THIS EVENING FOR FIRE WEATHER ZONES 241...246 AND 247... * AFFECTED AREA...EASTERN DOUGLAS...ELBERT AND LINCOLN COUNTIES. * TIMING...THE FIRE WEATHER WATCH WILL BE IN EFFECT FROM NOON TUESDAY TO 6 PM MDT TUESDAY EVENING. * WINDS...SOUTH TO SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH TUESDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. CRITICAL CONDITIONS WILL MOST LIKELY EXIST DURING THE LATTER HALF OF THE AFTERNOON WHEN WINDS ARE LIKELY TO BE AT THEIR STRONGEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ214-070130- /O.EXP.KBOU.FW.W.0005.000000T0000Z-150407T0000Z/ CENTRAL AND SOUTHEAST PARK COUNTY- 616 PM MDT MON APR 6 2015 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 214... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 6, 4:29 AM MDT, 29 minutes earlier.
Area forecast discussion, Apr 6, 4:29 AM MDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 429 AM MDT MON APR 6 2015 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 426 AM MDT MON APR 6 2015 NERN COLORADO REMAINS UNDER THE INFLUENCE OF A DEEP SWLY FLOW THAT CONTINUES TO SPREAD LOW SPECIFIC HUMIDITY AND ANOMALOUSLY WARM AIR BATHING THE REGION. BOUNDARY LAYER AIR REMAINS WELL MIXED ON THE PLAINS EVEN AT THIS HOUR WITH DOWNSLOPE FLOW OFF THE FOOTHILLS AND PALMER DIVIDE...SUCH THAT CURRENT TEMPS ON THE PALMER DVD ARE IN THE UPR 40S/LOWER 50S. THESE BALMY AIR TEMPS AND SINGLE DIGIT DEW POINTS ARE A PRELUDE TO THE UNSEASONABLY WARM...DRY AND GUSTY CONDITIONS EXPECTED THIS AFTERNOON ON THE PALMER DVD FROM ERN DOUGLAS TO LINCOLN COUNTIES. AMPLE SUNSHINE...LOW RHS AND GUSTY WINDS OF THE PAST COUPLE OF DAYS HAVE LIKELY ERASED TO THE BENEFITS OF THE LIGHT PCPN THAT FELL IN THIS AREA LATE LAST WEEK. FURTHERMORE WITH AFTERNOON TEMPS FCSTD TO BE IN THE 70S...MIN RH VALUES DOWN IN THE SINGLE DIGITS AND SWLY WINDS GUSTING TO AROUND 25 MPH...FEEL ITS NECESSARY TO ISSUE A RED FLAG WARNING FOR ERN DOUGLAS...ELBERT AND LINCOLN COUNTIES...FIREWEATHER ZONES 241...246 AND 247. WARNING WILL RUN FROM 12 NOON TO 7 PM MDT TODAY...WITH MOST CRITICAL FIRE CONDITIONS EXPECTED MID TO LATE AFTERNOON WITH BEST MIXING AND WHEN SWLY WINDS SFC AND ALOFT WILL BE AT THEIR STRONGEST. ELSEWHERE...SWLY WINDS ALSO EXPECTED TO BECOME GUSTY IN THE MTNS AND HIGH VALLEYS THROUGH THE DAY. COULD SEE SWLY WIND GUSTS IN THE 20-30 KT RANGE IN PORTIONS OF NORTH...MIDDLE AND SOUTH PARKS DURING THE AFTERNOON. FORTUNATELY FUELS IN THESE AREAS ARE REPORTEDLY TOO GREEN AND/OR WET FOR LARGE FIRE GROWTH. SO NO RED FLAG WARNING HERE...AS LONG AS FUEL CONDITIONS REMAIN UNCHANGED. HIGHS TODAY AS MUCH AS 16-22 DEG F ABOVE AVERAGE FOR THE DATE. FYI...RECORD HIGH AT DENVER IS 83 DEG F. THINKING WE/LL MISS THAT ONE BY 8 DEGS OR SO. HOWEVER...BY MID TO LATE THIS AFTERNOON TEMPS ACRS THE FAR NERN CORNER OF THE CWA WILL LEVEL OUT OR EVEN FALL WITH A WEAK COLD FRONT BACKING INTO THE AREA ON GUSTY EAST- SOUTHEASTERLY SFC WINDS. TONIGHT...MESOSCALE MODELS SHOW THE FRONT MENTIONED ABOVE MOVING WESTWARD UP THE PLATTE RVR VALLEY...POSSIBLY AS FAR WEST AS GREELEY. MODEL CROSS SECTIONS SHOW A SHALLOW LAYER OF NEAR SATURATED AIR BEHIND THIS FRONT MAKING ITS WAY AS FAR WEST AS MORGAN COUNTY...POSSIBLY FORMING AREAS OF STRATUS AND PATCHY FOG AFTER MIDNIGHT. POST-FRONTAL AIR APPEARS TOO SHALLOW FOR ANY PRECIP SUCH AS DRIZZLE. CLOSER TO THE FRONT RANGE...MODELS SHOW DOWNSLOPING SOUTH-SOUTHWESTERLY WINDS BECOMING LIGHT AND VARIABLE AS THE FRONTAL SURGE MOVES CLOSER TO THE AREA...AND PERHAPS NELY IN DIRECTION BY AROUND DAWN. AT THIS TIME DO NOT SEE LOW CLOUDS OR FOG REACHING AS FAR WEST OF THE I-25 CORRIDOR. IN THE HIGH COUNTRY...OVER EXPOSED HIGHER TERRAIN SWLY WINDS WILL REMAIN QUITEGUSTY AS THE DEEPENING UPPER TROUGH OUT WEST INCHES CLOSER TO COLORADO. OVERNIGHT LOWS WILL ALSO REMAIN QUITE MILD IN THE HIGH COUNTRY. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 426 AM MDT MON APR 6 2015 ON TUESDAY...POST FRONTAL AIRMASS IN PLACE OVER FAR EASTERN COLORADO WITH RETURN OF EAST AND SOUTHEAST WINDS AND INCREASING LOW LEVEL MOISTURE. MOISTURE DEPTH LOOKS FAIRLY SHALLOW SO NO MENTION OF DRIZZLE BUT CERTAINLY STRATUS AND PATCHY FOG AROUND THE NORTHEAST CORNER OF THE STATE. FURTHER WEST OVER THE FRONT RANGE...FRONT TOO SHALLOW FOR MUCH EFFECT WITH CONTINUED DOWNSLOPE AND DRY AIRMASS STILL IN PLACE. IT WILL BE COOLER THOUGH ON TUESDAY. LOW LEVEL MOISTURE REDEVELOPS TUESDAY NIGHT ON CONTINUED SOUTHEAST WINDS AND POSSIBLE DENVER CYCLONE DEVELOPMENT. THIS MAY RESULT IN CLOUDS AND FOG FURTHER WEST TOWARDS THE FRONT RANGE...ESPECIALLY LOCATIONS NORTH AND EAST OF DENVER. STILL WATCHING STRONG STORM SYSTEM WHICH WILL APPROACH COLORADO ON WEDNESDAY BEFORE LIFTING ACROSS NORTHERN COLORADO AND SOUTHERN WYOMING LATE WEDNESDAY NIGHT AND THURSDAY AS AN OPEN WAVE. MODELS ARE A BIT MORE CONSISTENT WITH THIS NORTHERN TRACK AS BEST QG UPWARD FORCING REMAINS ACROSS WYOMING AND NEBRASKA. WILL CONTINUE TO KEEP HIGHER POPS OVER FAR NORTHERN COLORADO AND BORDERING WITH WYOMING AND NEBRASKA. LESSER POPS FURTHER WEST WITH EXPECTED MORE DOWNSLOPE FLOW AS THE TROF PASSES ACROSS. COOLER BEHIND THE TROF ON THURSDAY BEFORE WARMING AGAIN FOR FRIDAY AND INTO THE WEEKEND. MAINLY RAIN WITH THIS SYSTEM ACROSS THE PLAINS EXCEPT SOME MIX WITH SNOW WEDNESDAY NIGHT. && .AVIATION...(FOR THE TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 426 AM MDT MON APR 6 2015 VFR CONDITIONS EXPECTED AT DENVER AREA TERMINALS TODAY AND TONIGHT. S-SWLY WINDS OF 8-15KTS EXPECTED THROUGH LATE MORNING... THEN SELY AT 5-10 KTS THROUGH MID-AFTERNOON...THEN EITHER LIGHT AND VARIABLE WNDS OR E-NELY WNDS OF LESS THAN 8 KTS UNTIL EVENING BEFORE SWITCHING BACK TO S-SWLY AT 7-12KTS BY AROUND 04Z. HOWEVER LATE TONIGHT...KBJC AND KDEN MAY SEE A GRADUAL SHIFT TO A N-NELY WIND OF 5-8KTS WITH A SHALLOW LAYER OF COOLER/MOIST AIR MOVING UP THE SOUTH PLATTE VALLEY. CAN NOT RULE OUT A FEW SUNRISE STRATUS CLOUDS. && .FIRE WEATHER... ISSUED AT 426 AM MDT MON APR 6 2015 AMPLE SUNSHINE...LOW RHS/DEWPOINTS AND GUSTY SWLY WINDS OF THE PAST COUPLE OF DAYS HAVE LIKELY ERASED TO THE BENEFITS OF THE LIGHT PCPN THAT FELL OVER THE PALMER DIVIDE LATE LAST WEEK. AND WITH AFTERNOON TEMPS TODAY EXPECTED TO PUSH INTO THE 70S...MIN RH VALUES IN THE SINGLE DIGITS AND SWLY WINDS GUSTING TO AROUND 25 MPH...FEEL ITS NECESSARY TO ISSUE A RED FLAG WARNING FOR ERN DOUGLAS...ELBERT AND LINCOLN COUNTIES...FIREWEATHER ZONES 241...246 AND 247. WARNING WILL RUN FROM 1200 HRS TO 1900 HOURS MDT TODAY...WITH THE MOST CRITICAL FIRE CONDITIONS EXPECTED MID TO LATE AFTERNOON WITH BEST MIXING AND WHEN SWLY SFC AND TRANSPORT WINDS WILL BE AT THEIR STRONGEST. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BAKER LONG TERM...ENTREKIN AVIATION...BAKER FIRE WEATHER...BAKER
Hazardous weather outlook, Apr 5, 10:10 AM MDT, 18 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1010 AM MDT SUN APR 5 2015 COZ030>051-061615- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1010 AM MDT SUN APR 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LOW HUMIDITY AND ABOVE AVERAGE TEMPERATURES WILL ELEVATE THE WILDLAND FIRE DANGER TODAY. HOWEVER...RECENT PRECIPITATION AND LIGHTER WINDS ON THE PLAINS...AND LESS THAN FAVORABLE FUEL MOISTURE CONDITIONS IN THE MOUNTAINS AND HIGH VALLEYS...WILL REDUCE THE RISK OF LARGE WILDLAND FIRE GROWTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT STORM SYSTEM WILL MOVE ACROSS NORTHERN COLORADO FROM WEDNESDAY NIGHT THROUGH THURSDAY. THERE WILL BE A CHANCE OF RAIN AND SNOW SHOWERS AND COOLER TEMPERATURES ESPECIALLY OVER FAR NORTHERN COLORADO. DRIER AND WARMER WEATHER RETURNS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BARJENBRUCH/DANKERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 1:34 PM MDT | Fire Weather Watch | BOU | Arapahoe, Douglas, Elbert, Lincoln | 15 hr |
Nearby
Red Flag Warnings in Colorado, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.